MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Catalog Number 139006
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that even after loosening the catheter connector, ureteral catheter did not slide or was stuck.There was something moving, but the catheter was stretched too much.It was stated that the connector of the ureteral catheter was hard to operate (lot#myhn3050, lot#myhp1895, lot#myht337).
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ unknown cause.The reported failure was able to be reproduced.Assemble the components and move the adapter through the tiger tail.And found that the ureteral catheter required strong force to pass through the touhy bourst adapter.Then, each part of touhy bourst adapter (hub, seal, and collect) was dismantled and move through the tiger tail one by one.It was found that the seal part was difficult to move and had caused the issue.Meanwhile, there were no issue with other part (hub and connect).The potential root cause for this failure mode could be defects component from supplier.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "[warnings] 1.Method for use (1)when using the multi-length type stent, it should be avoided in the following cases.1)if you measure the length of patient¿s ureter and confirm that excessive coil part would be appear , consider using other stent which has different shape of tip and length.Ureteral stents with excessive coil part shave risks of knot formation at the tip of renal pelvis side during placement or removal.1) 2) if any resistance is felt during removal, confirm the cause of the resistance with fluoroscopy and take remedial action to solve the problem.Excessive force during removal may lead to damage of the renal pelvis and/or ureter.(2) ureteroarterial fistula may be formed between the ureter and the aorta or the iliac artery and result in massive hemorrhage at the replacement of the ureteral stent if a ureteral stent is placed for a long term in a patient who has undergone the intrapelvic surgery or irradiation.Therefore, carefully monitor the condition of the patient, and in the event of acknowledging bleeding from the urethra, perform retrograde pyelography or angiography, and provide appropriate care.[contraindications] 1.Method for use (1)do not reuse.(2)do not resterilize 2.Applicable patients do not use for the woman who is pregnant or may become pregnant.[to avoid radiation exposure on pre-born baby from x-ray.] insertion of the guidewire 1)remove the guidewire from the packaging,together with the guidewire holder.2)prior to removing the guidewire from the guidewire holder, inject sterile water through the port to activate the hydrophilic coating.3) remove the guidewire from the guidewire holder.Before using the guidewire, confirm the surface slides well when removing it from the holder.If you feel any resistance, do not force it, and inject the normal saline solution into the holder again, then try pulling it out once more.4) insert the guidewire either through the working channel of an endoscope or percutaneously, with the soft end of the guidewire first.5) advance the guidewire into the desired position until the tip is in the renal pelvis.Continuously confirm guidewire position either visually or under fluoroscopy." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the even after loosening the catheter connector, ureteral catheter did not slide or was stuck.There was something moving, but the catheter was stretched too much.It was stated that the connector of the ureteral catheter was hard to operate (lot#myhn3050), (lot#myhp1895), (lot#myht337).

Brand Name
BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Common Device Name
URETERAL CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18074230
Report Number1018233-2023-07829
Device Sequence Number18096732
Product Code KOD
UDI-Device Identifier10801741127103
UDI-Public(01)10801741127103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number139006
Device Lot NumberMYHN3050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown